MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH ALTALYNE ULTRA AS 5.5 X 600MM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDOS INTERNATIONAL SàRL CH ALTALYNE ULTRA AS 5.5 X 600MM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 179796601S
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024 the altalyne rod did not seem to have the same stiffness characteristics and as a normal altalyne rod has.Doctor felt like it bent much easier than normal when contouring.Upon manufactured investigation the device was found to be broken.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: part# 179796601s lot # gm61399 manufacturing site:, medos int.Spine supplier ; (b)(4) release to warehouse date: 21 feb 2023 expiration date: 31 jan 2033 quantity ¿(b)(4) a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found to be broken.Both fragments were returned.The reported allegation of bent cannot be confirmed.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.According to the report: the images were generated with the scanning electron microscope (sem) by scanning the surface with a focused beam of electrons.The electrons interacted with the atoms of the sample producing signals about the topography and composition.The sample composition was identified using energy dispersive spectroscopy (eds).The sample was stimulated with an energy beam charged of electrons to emit characteristic x rays from the elements.The characteristic x rays were separated into an energy spectrum to determine the elements abundance based on the peaks of the electromagnetic emission from the atomic structure of the element.Results: the elemental composition of 179796601s is related to a cobalt chromium alloy.According to jnjmedtech.Com (altalyne¿ ultra alignment system for adolescent spinal deformity receives fda clearance).The altalyne¿ ultra alignment system can deliver greater bending yield strength in a lower profile through advanced material science that employs a specific cobalt chromium alloy.A dimensional inspection was not performed since it did not apply to the complaint condition.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the altalyne ultra as 5.5 x 600mm would contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ALTALYNE ULTRA AS 5.5 X 600MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
ARCH-SEABROOK
15 woodworkers way,
seabrook NH 03874
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 02400
SZ   02400
3035526892
MDR Report Key20924659
Report Number1526439-2024-02973
Device Sequence Number12022645
Product Code KWP
UDI-Device Identifier10705034566399
UDI-Public(01)10705034566399(17)330131(10)GM61399
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K222473
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number179796601S
Device Lot NumberGM61399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown